Alert archive / Indiana / Tornado Warnings in 2026
Tornado Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Mar 10, 2026, 8:25 PM CDT for LaPorte County, Starke County, Indiana. It was in force for 35 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2026, 8:25 PM CDT (01:25 UTC)
- Expired
- Mar 10, 2026, 9:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 2.5 in
Counties LaPorte County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 8:27 PM CDT | TORNADO | 2 Ese English Lake, IN | Observed tornado by spotter video (delayed report). |
| Mar 10, 8:35 PM CDT | TORNADO | 2 Wnw Toto, IN | Healthy 1ft diameter trees uprooted. Some snapped at the top. |
| Mar 10, 8:35 PM CDT | TORNADO | 2 Wnw Toto, IN | Spotter said there is damage to numerous trees in this area near W County Road 200 S on IN-39. |
| Mar 10, 8:35 PM CDT | TORNADO | 3 N Toto, IN | Tornado observed. Damage between East 200 South and East 50 south. Large diameter trees downed. |
| Mar 10, 8:35 PM CDT | TORNADO | 3 W Toto, IN | Video obtained from storm chasers claiming to be on the south-southeast side of the parent mesocyclone clearly show two distinct tornadoes occurring at the same time. One larger circulation with numerous power flashes, with a smaller 2nd circulation off to the |
| Mar 10, 8:36 PM CDT | TORNADO | 1 N Toto, IN | Tornado picture from spotter sent in looking to the west-northwest. Lat/lon is spotter location. Delayed report. |
| Mar 10, 8:37 PM CDT | TSTM WND DMG | 2 Sw Brems, IN | Report of a barn destroyed with debris on Route 8 just west of the Starke County airport. Time estimated via radar. |
| Mar 10, 8:37 PM CDT | TORNADO | 2 Se Brems, IN | Barn debris found on route 8 northwest of Knox. Location relayed by storm chaser. Time estimated via radar. Delayed report. |
| Mar 10, 8:37 PM CDT | TORNADO | 2 Se Brems, IN | Grain Dryer blown over. Time estimated by radar. Delayed report. |
| Mar 10, 8:37 PM CDT | TORNADO | 2 Sse Brems, IN | Powerlines down on Route 8. 10 to 20 power flashes seen in the distance. Location relayed by storm chaser. Time estimated via radar. Delayed report. |
| Mar 10, 8:37 PM CDT | TORNADO | 2 Sw Brems, IN | Corrects previous tstm wnd dmg report to tornado from 2 SW Brems. Report of a barn destroyed with debris on Route 8 just west of the Starke County airport. Time estimated via radar. |
| Mar 10, 8:40 PM CDT | HAIL 0.75 | 2 Wnw Brems, IN | |
| Mar 10, 8:44 PM CDT | TSTM WND GST 51 | 2 Ese Brems, IN | AWOS station KOXI Knox - Starke Co. Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 6:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2012 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.0
The text
As transmitted.
463
WFUS53 KIWX 110125
TORIWX
INC091-149-110200-
/O.NEW.KIWX.TO.W.0008.260311T0125Z-260311T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
825 PM CDT Tue Mar 10 2026
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Central Starke County in northwestern Indiana...
South central La Porte County in northwestern Indiana...
* Until 900 PM CDT.
* At 825 PM CDT, a confirmed large and extremely dangerous tornado
was located near North Judson, or 10 miles west of Knox, moving
east at 20 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
North Judson around 830 PM CDT.
Knox around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include Toto,
Brems, English Lake, and Bass Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Northern Indiana.
&&
LAT...LON 4122 8685 4130 8687 4140 8668 4135 8657
4122 8657
TIME...MOT...LOC 0125Z 259DEG 17KT 4125 8682
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.50 IN
$$
DN1 follow-up statement
458
WWUS53 KIWX 110141
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
841 PM CDT Tue Mar 10 2026
INC091-110150-
/O.CAN.KIWX.TO.W.0008.000000T0000Z-260311T0200Z/
La Porte IN-
841 PM CDT Tue Mar 10 2026
...THE TORNADO WARNING FOR SOUTH CENTRAL LA PORTE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for northwestern
Indiana.
&&
LAT...LON 4132 8674 4133 8674 4135 8672 4136 8672
4139 8670 4140 8668 4135 8657 4125 8657
4125 8674 4132 8675
TIME...MOT...LOC 0140Z 250DEG 27KT 4131 8667
$$
INC149-110200-
/O.CON.KIWX.TO.W.0008.000000T0000Z-260311T0200Z/
Starke IN-
841 PM CDT Tue Mar 10 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
STARKE COUNTY...
At 840 PM CDT, a confirmed large and extremely dangerous tornado was
located over Knox, moving east at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Knox around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include Brems,
Toto, and Bass Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4132 8674 4133 8674 4135 8672 4136 8672
4139 8670 4140 8668 4135 8657 4125 8657
4125 8674 4132 8675
TIME...MOT...LOC 0140Z 250DEG 27KT 4131 8667
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.50 IN
$$
DNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 10, 7:11 PM CDT, 1 hour 14 minutes earlier. Its key messages:
- Scattered strong to severe thunderstorms likely tonight, with the potential for very large hail, damaging winds and tornadoes, best chances along and north of US 24 in IN and MI.
- Potential for heavy rain and localized flash flooding tonight into Wednesday morning, best chances northern half of the forecast area where a Flood Watch was issued.
- Potential for strong winds (45+ mph) on Friday.
Area forecast discussion, Mar 10, 7:11 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Tue Mar 10 2026
.KEY MESSAGES...
- Scattered strong to severe thunderstorms likely tonight, with
the potential for very large hail, damaging winds and tornadoes,
best chances along and north of US 24 in IN and MI.
- Potential for heavy rain and localized flash flooding tonight
into Wednesday morning, best chances northern half of the
forecast area where a Flood Watch was issued.
- Potential for strong winds (45+ mph) on Friday.
&&
.Evening Update...
Issued at 757 PM EDT Tue Mar 10 2026
Main concern continues to be the threat for severe thunderstorms
overnight, a few of which could produce tornadoes. For that
reason, a Tornado Watch was issued, for parts of the forecast
area, and is in effect until 200AM EDT.
High resolution forecast guidance shows temperatures near 70 and
dewpoints in the 60s. This unstable airmass, together with low
level helicity values of 300 to 400 m2/s2 will support rotating
thunderstorms with low cloud bases, and potential for tornadoes
through this evening and into tonight.
A Watch means conditions are favorable for tornadoes. The main
takeaway is to make sure you have a way to receive warnings,
especially while you are sleeping, to that you can calmly seek
shelter if needed.
&&
.DISCUSSION...
Issued at 222 PM EDT Tue Mar 10 2026
Little change in thinking regarding the severe thunderstorm and
heavy rain potential late this afternoon into tonight. As of 18z,
frontal boundary of interest has dropped into far nw IN east along
and just north of the MI line. The nose of a developing 40-50 kt low
level jet into this boundary will enhance convergence and helicity
late this afternoon into this evening with discrete supercells
likely expanding east into areas mainly north of the US 24 corridor
during this time. CAPE/shear profiles appear favorable for sustained
rotating updrafts with large hail and tornadoes the primary threats
initially.
Convection likely congeals into more of a linear mode overnight as
stronger upper level forcing overspreads and boundary parallel flow
increases. Primary threats likely transition more to damaging winds
with any organized linear segments (possibly a convectively
augmented MCV) and heavy rain/flooding given high moisture content
(pwats > 1.20") and smaller MBE vectors hinting at backbuilding.
Opted for a Flood Watch for mainly urban type flash flooding across
the northern half of the FA where better odds for training
convection exist. The main upper level trough and cold front will
swing through during the day on Wednesday with fairly widespread
showers slowly diminishing from west to east. Temperatures will also
fall back into the 30s and 40s post-frontal Wednesday afternoon
within gusty northwest winds.
High pressure will provide relatively quiet weather conditions in
between systems Wednesday night into Thursday. A strong mid level
shortwave within the left exit region of a 170 kt upper jet looks to
send a rather robust sfc low (~990 mb) east through WI and northern
lower Michigan late Thursday night into Friday. This system could
bring some brief light precipitation within its WAA wing, though the
main impact with be the wind field around this with a period of
advisory level gusts (45 mph+) not out of the question for a time
on Friday.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 757 PM EDT Tue Mar 10 2026
Main change was to slow down the onset of precipitation this
evening by a few hours. Storms are still expected to increase in
coverage as they spread eastward this evening and overnight.
Hail and gusty winds are possible with these storms.
Look for thunder to end Wednesday morning, with lingering
showers the rest of the TAF period. Ceilings should lower as
well, and eventually the southerly winds will become west
Wednesday morning, and eventually northwest later in the day.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 6 AM EDT /5 AM CDT/ Wednesday for INZ005>009-
012-014-015-017-018-103-104-116-203-204-216.
OH...Flood Watch until 6 AM EDT Wednesday for OHZ001-002-004-005-
015.
MI...Flood Watch until 6 AM EDT Wednesday for MIZ078>081-177-277.
MARINE...Small Craft Advisory from 11 AM Wednesday to 11 AM EDT
Thursday for LMZ043-046.
&&
UPDATE...NWS
DISCUSSION...Steinwedel
AVIATION...NWSHazardous weather outlook, Mar 10, 1:29 PM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 229 PM EDT Tue Mar 10 2026 INZ005>009-012-014-015-017-018-103-104-116-203-204-216-MIZ078>081- 177-277-OHZ001-002-004-005-015-111830- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Marshall-Fulton IN- Whitley-Allen IN-Northern La Porte-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-Henry- Paulding- 229 PM EDT Tue Mar 10 2026 /129 PM CDT Tue Mar 10 2026/ ...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Scattered strong to severe thunderstorms are likely tonight. All hazards are possible, including tornadoes, large hail, damaging winds and flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds up to 45 mph possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. INZ013-020-022>027-032>034-OHZ016-024-025-111830- Pulaski-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant- Blackford-Jay-Putnam-Van Wert-Allen OH- 229 PM EDT Tue Mar 10 2026 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are likely tonight. All hazards are possible, including tornadoes, large hail, damaging winds and flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds up to 45 mph possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. LMZ043-046-111830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 229 PM EDT Tue Mar 10 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are expected this afternoon into this evening. Some of these storms may produce wind gusts in excess of 35 knots and hail of 1 to 2 inches in diameter. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft are likely for much of this period. Gales are possible Thursday night into Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:41 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 49 min |
| Mar 10, 7:51 PM CDT | Tornado Warning | IWX | LaPorte, Pulaski, Starke | 39 min |
| Mar 10, 8:27 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 48 min |
| Mar 10, 8:28 PM CDT | River Flood Warning | IWX | Elkhart | 36 hr |
| Mar 10, 8:37 PM CDT | Tornado Warning | IWX | Starke | 23 min |
| Mar 10, 8:50 PM CDT | Tornado Warning | IWX | Marshall, Saint Joseph, Starke | 14 min |
| Mar 10, 9:06 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 24 min |
| Mar 10, 9:20 PM CDT | Tornado Warning | IWX | Marshall, Saint Joseph | 25 min |
| Mar 10, 9:27 PM CDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 33 min |
| Mar 10, 9:47 PM CDT | Special Marine Warning | IWX | 88 min | |
| Mar 10, 9:53 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart | 14 min |
| Mar 10, 10:25 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 50 min |
| Mar 10, 10:48 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 42 min |
| Mar 10, 11:06 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 39 min |
| Mar 10, 11:29 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 31 min |
| Mar 10, 11:32 PM CDT | Special Marine Warning | IWX | 26 min | |
| Mar 11, 12:37 AM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko | 23 min |
| Mar 11, 12:39 AM CDT | Areal Flood Advisory | IWX | Elkhart, Saint Joseph | 3 hr |
| Mar 11, 12:47 AM CDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 17 min |
| Mar 11, 12:59 AM CDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, Marshall | 3 hr |
| Mar 11, 1:03 AM CDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 27 min |
| Mar 11, 1:25 AM CDT | Severe Thunderstorm Warning | IWX | Steuben | 25 min |
| Mar 11, 1:52 AM CDT | Areal Flood Advisory | IWX | LaGrange, Noble | 3 hr |
| Mar 11, 1:59 AM CDT | Flash Flood Warning | IWX | Elkhart, Kosciusko | 3 hr |
| Mar 11, 2:59 AM CDT | Special Weather Statement | IWX | Cass | 31 min |
| Mar 11, 3:27 AM CDT | Special Weather Statement | IWX | Kosciusko | 33 min |
| Mar 11, 4:22 AM CDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 113 min |
| Mar 11, 4:59 AM CDT | River Flood Warning | IWX | Allen, DeKalb | 21 days |
| Mar 11, 8:01 AM CDT | Severe Thunderstorm Warning | IWX | Blackford, Jay | 29 min |
| Mar 11, 8:14 AM CDT | Tornado Warning | IWX | Jay | 16 min |
| Mar 11, 8:31 AM CDT | Severe Thunderstorm Warning | IWX | Jay | 14 min |
Nearby
Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.